Aromasin causes abdominal pain, empty stomach?


Question from Judy: My friend's breast cancer has metastasized to her liver and lungs. She's been taking Aromasin for six months, and it appears to be stopping any further growth of the lesions. However, she's been experiencing abdominal pain for the last two months. She also says that she feels like her stomach is empty even right after she eats. Can Aromasin cause abdominal pain or the sensation of an empty stomach?
Answers - Jennifer Griggs, M.D., M.P.H. I have seen that with several of my patients on that medication. Obviously, when a drug is working, we are more willing to put up with side effects. On the other hand, your quality of life is one of the most important things to us.

What I have recommended to my patients who described symptoms that were not entirely clearly due to their medicine is a brief period off the drug. For example, your friend could stop the medication for three or four days and see how she feels. This may help sort things out. There are other options for management of her breast cancer if, indeed, this drug is making her uncomfortable. She can discuss those options with her doctor, as well.

On Wednesday, January 21, 2004, our Ask-the-Expert Online Conference was called Pain Management: Getting the Relief YOU Need. Neal Slatkin, M.D., Michelle Rhiner, N.P. and moderator Jennifer Griggs, M.D., M.P.H. answered your questions about the best ways to deal with the physical pain and discomforts associated with breast cancer and breast cancer treatment.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top